Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Albuquerque, NM

July 28, 2006Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2006, 4:09 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2006, 4:09 PM MDT (22:09 UTC)
Expired
Jul 28, 2006, 7:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Socorro County, NM

The radar

The Albuquerque radar (KABX), 107 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:00 PM MDTFLASH FLOODLemitar, NMARROYOS AND DITCHES OVERFLOWING WITH HOMES UNDER WATER. EVENT OCCURING IN LEMITAR AND POLVADERA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 282212
FFWABQ
NMC053-290115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT FRI JUL 28 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ESCONDIDA AND POLVADERA
  ...OR ABOUT NEAR NORTHERN SOCORRO....MOVING NORTH AT 10 MPH.
  THE PUBLIC REPORTED ONE AND A HALF INCHES OF RAIN HAS FALLEN 
  SINCE 300 PM MDT. LAW ENFORCEMENT OFFICIALS REPORTED ARROYOS 
  BREACHING THEIR BANKS IN THE POLVADERA AND ESCONDIDA AREA.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN
THE WARNED AREA.

LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704

$$
3 follow-up statements
000 
WGUS75 KABQ 282316
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT FRI JUL 28 2006

NMC053-290115-
SOCORRO-
510 PM MDT FRI JUL 28 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SOCORRO
COUNTY UNTIL 715 PM MDT...

AT 506 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS 
PRODUCING FLOODING NEAR LEMITAR AND POLVADERA. ARROYOS WERE 
BREAKING THEIR BANKS IN THIS AREA AND A FEW HOMES HAVE BEEN 
FLOODED. 

* LOCATIONS IMPACTED INCLUDE...
  POLVADERA...
  LEMITAR
  ESCONDIDA...
  LA JOYA...
  CHAMIZAL...
  SAN ACACIA...
  LA JOYA...
  SEVILLETA NATIONAL WILDLIFE REFUGE...

ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN
THE WARNED AREA.

LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704

$$
000 
WGUS75 KABQ 290025
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 PM MDT FRI JUL 28 2006

NMC053-290115-
SOCORRO-
614 PM MDT FRI JUL 28 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SOCORRO
COUNTY UNTIL 715 PM MDT...

AT 530 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO 
MODERATE RAIN FROM LA JOYA SOUTHWARD THROUGH ESCONDIDA. PARTS 
OF THIS AREA RECEIVED MORE THAN 2 INCHES OF RAIN SINCE 300 PM 
MDT...AND HEAVY RUNOFF IS EXPECTED TO LAST THROUGH AT LEAST
800 PM MDT. AT 518 PM MDT...LAW ENFORCEMENT REPORTED ARROYOS
OVERFLOWING AND FLOODING OF HOMES NEAR LEMITAR AND POLVADERA. 

* LOCATIONS IMPACTED INCLUDE...
  POLVADERA...
  LEMITAR...
  ESCONDIDA...
  LA JOYA...
  CHAMIZAL...
  SAN ACACIA...
  LA JOYA...
  SEVILLETA NATIONAL WILDLIFE REFUGE...

THROUGH AT LEAST 800 PM MDT...MINOR FLOODING OF ARROYOS AND LOW
WATER CROSSINGS WILL PERSIST THROUGHOUT CENTRAL AND EASTERN 
SOCORRO COUNTY...WHERE UP TO 1 ADDITIONAL INCH OF RAIN
MAY FALL FROM NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. 

LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704

$$
000 
WGUS75 KABQ 290112
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
711 PM MDT FRI JUL 28 2006

NMC053-290121-
SOCORRO-
711 PM MDT FRI JUL 28 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SOCORRO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE THROUGHOUT CENTRAL AND 
EASTERN SOCORRO COUNTY...BUT THE THREAT FOR FLASH FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:00 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 28, 3:00 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUL 28 2006

.DISCUSSION...ONCE AGAIN ANOTHER REALLY ACTIVE...BUT WELCOME...DAY
OF RAINFALL ACROSS THE STATE. THE UPR LVL LOW THAT WAS LOCATED OVER
THE NRN SECTIONS OF THE STATE HAS NOW MOVED INTO THE WEST CENTRAL
SECTIONS OF THE STATE. THIS IS PROVIDING SUFFICIENT LIFT TO
PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL SECTIONS OF
THE STATE. APPEARS THE BEST CHANCE FOR THE EVENING HOURS OF
SIGNIFICANT RAINS WILL BE ACROSS BETWEEN THE CONTINENTAL DIVIDE
AND THE CENTRAL MOUNTAINS. HAVE NOT ISSUED A FLASH FLOOD
WATCH...AS DO NOT FEEL THAT RAINS WILL BE WIDESPREAD ENOUGH...BUT
INSTEAD WILL DEAL WITH EACH EVENT WITH MORE LOCALIZED STATEMENTS
AND WARNINGS. ANOTHER ACTIVE DAY EXPECTED TOMORROW AS UPR LVL LOW
WILL BEGIN TO TRACK NORTHEAST ACROSS THE STATE. HAVE MENTIONED
HEAVY RAINFALL AGAIN IN THE ZONES TOMORROW AFTN AND EVNG.

FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NEW MEXICO
WILL REMAIN IN A FAIRLY ACTIVE PATTERN...ESPECIALLY OVER THE
WESTERN HALF OF THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  93  64  95 /  20  20  30  20
GALLUP..........................  58  84  57  85 /  30  40  50  30
GRANTS..........................  57  83  56  85 /  40  40  40  30
GLENWOOD........................  61  88  59  91 /  50  40  40  30
CHAMA...........................  48  79  46  81 /  30  30  40  30
LOS ALAMOS......................  53  84  56  87 /  40  40  40  20
RED RIVER.......................  44  73  43  75 /  30  30  30  20
TAOS............................  50  83  50  85 /  40  30  30  20
SANTA FE........................  54  83  57  87 /  40  40  40  20
SANTA FE AIRPORT................  57  84  58  88 /  40  40  30  20
ESPANOLA........................  55  85  55  89 /  40  30  30  20
ALBUQUERQUE HEIGHTS.............  65  85  66  89 /  50  40  30  20
ALBUQUERQUE VALLEY..............  60  87  60  91 /  50  40  30  20
ALBUQUERQUE FOOTHILLS...........  63  83  64  88 /  50  40  30  20
ALBUQUERQUE WEST MESA...........  64  87  65  92 /  50  40  40  20
SOCORRO.........................  63  89  62  92 /  50  40  30  20
SANDIA PARK/CEDAR CREST.........  58  79  55  81 /  50  40  30  20
MORIARTY/ESTANCIA...............  55  85  57  88 /  50  40  30  20
CARRIZOZO.......................  60  88  59  90 /  60  40  20  20
RUIDOSO.........................  56  84  54  85 /  60  40  40  30
RATON...........................  53  85  55  89 /  20  20  10  10
LAS VEGAS.......................  52  82  56  85 /  40  30  20  20
ROY.............................  57  85  59  86 /  20  20  10  10
CLAYTON.........................  63  91  64  92 /  20  20  10  10
SANTA ROSA......................  62  91  61  91 /  30  20  20  10
TUCUMCARI.......................  65  93  67  94 /  30  20  10  10
FORT SUMNER.....................  67  92  66  93 /  40  20  20  10
CLOVIS..........................  67  93  67  93 /  30  20  20  10
PORTALES........................  66  94  68  94 /  30  20  20  10
ROSWELL.........................  67  95  69  95 /  40  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Jul 28, 6:00 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 28 2006

NMZ001>021-026-291200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS WHICH COULD LEAD
TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO
PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY THUNDERSTORM RAINS SUNDAY THROUGH TUESDAY MAY RESULT
IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 28, 3:09 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 NW ISLETA PUEBLO      34.90N 106.71W
07/27/2006  E0.88 INCH       BERNALILLO         NM   NWS EMPLOYEE

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:41 PM MDTFlash Flood WarningABQCatron64 min
Jul 27, 7:04 PM MDTFlash Flood WarningABQTorrance3 hr
Jul 27, 7:26 PM MDTSevere Thunderstorm WarningABQCatron64 min
Jul 27, 7:47 PM MDTFlash Flood WarningABQCatron118 min
Jul 28, 4:47 PM MDTFlash Flood WarningABQBernalillo, Valencia3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.